ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Geosphere laminations in free groups

Gadgil, Siddhartha and Pandit, Suhas (2012) Geosphere laminations in free groups. In: GEOMETRIAE DEDICATA, 158 (1). pp. 211-234.

[img] PDF
MAT_STA_158-1_211-234_2012_20.pdf - Published Version
Restricted to Registered users only

Download (362Kb) | Request a copy
Official URL: http://dx.doi.org/ 10.1007/s10711-011-9629-5

Abstract

We construct for free groups, which are codimension one analogues of geodesic laminations on surfaces. Other analogues that have been constructed by several authors are dimension-one instead of codimension-one. Our main result is that the space of such laminations is compact. This in turn is based on the result that crossing, in the sense of Scott-Swarup, is an open condition. Our construction is based on Hatcher's normal form for spheres in the model manifold.

Item Type: Journal Article
Additional Information: Copy right for this article belongs to Spinger Science
Keywords: Free groups;Laminations;Splittings;Scott-Swarup intersection numbers
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 21 Jul 2012 06:44
Last Modified: 21 Jul 2012 06:44
URI: http://eprints.iisc.ernet.in/id/eprint/44648

Actions (login required)

View Item View Item